Off pred since August, but feeling mentally our of wack?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Supa
Veteran Member


Date Joined Jul 2008
Total Posts : 748
   Posted 9/26/2008 1:34 PM (GMT -6)   
Hi everyone-I have not been around much as of late, and I apologize.  The kids started preschool, and we are having adjustment issues!
 
Anyway, I have been off of the pred since the end of August, and thankfully, all is still well with my UC.  And while I know that some of the side effects take a long time to fade, I have been feeling really off mentally and am wondering if this could be part of the readjustment as well?  I have never come off of pred before, so I have no idea what to expect.  But I have been nervous, paranoid and easily aggitated lately.  A thought creeps into my head and I seem to obsess over it.  This is not normal behavior for me.
 
Any thoughts?  I hate feeling so out of balance!
 
Thank you in advance...
Laura
 
33 years old, stay at home mom of 2 girls, ages 3 and 22 months
 
Diagnosed in 2007
Currently on:
Prednisone -DONE!!!!  Last dose was 8/27-still having joint pain and also experiencing lots of fatigue and some edema-being told to just hang in there!
Asacol 6pills/day
Biweekly injections for Humira clinical trial-going well so far!!


Sunshineonmyface~
Regular Member


Date Joined Sep 2008
Total Posts : 202
   Posted 9/26/2008 3:47 PM (GMT -6)   
I am still on my first round of prednisone so I don't know, but I wanted to send you a hug~

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5962
   Posted 9/26/2008 4:19 PM (GMT -6)   
     Did you slowly taper the prednisone?  Hope you didn't go cold turkey.  Tell your family doctor how you feel, he may prescribe a mild anxiety drug like xanax .25 mgm.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Still flaring.   Afraid that I am pred dependant.  Back on Pred 40 mgm for five days, then taper.  Other meds...Colazal, 6MP, Nexium, Cort enemas, Canasa suppository, Benicar, Toprol xl, water pill.
Calcium, Probiotic, Flaxseed oil capsule, multivitamin with Iron
Also have osteoporosis and high blood pressure
Remicade NOT an option. Not a candidate for surgery yet..says surgeon.


mh53mike
Regular Member


Date Joined Aug 2008
Total Posts : 149
   Posted 9/26/2008 4:25 PM (GMT -6)   
I have expeirenced those symptoms on prednisone. Anyways I cant tell you much more as i have no idea on how long you where on it for and your taper method, plus i am not a doctor. BUt you should tell your docotr he could make sure corticosteroid levels are ok or something. You should bounce back, hey it could be stress too. Your first line is a dead give away.

26y old male medically disharged USAF veteran.Diagnosed with UC (lower proctitis) in 2004.
 
Current daily treatment:                               Probiotics & supplements:
1000mg sup asacol                                      50 Billion CFU's acidopholis&Bifidobacterium daily
2400mg oral asacol                                      Digestive enzymes before each meal
25mg prednisone tapering                             5grams of glutamine
75mg azathioprine                                       folic acid & calcuim with V-D
20mg Nexum                                               Whey protien  
 
Diet:Little/no sugars, fats, carbs, caffine. Stay natural as possible.  
 
Results:1 Bowel movement in the morning no blood!


dakotagirl
Veteran Member


Date Joined Apr 2006
Total Posts : 3402
   Posted 9/26/2008 4:57 PM (GMT -6)   
After I came off of pred this summer it took a few weeks, if not longer for my mental self to come back. Eventually though I did feel the "fog" lift - and what a relief that was! I had been on pred for about four months. How long were you on it?
Pan-colitis and GERD diagnosed May 2003
Osteopenia (hip and spine) diagnosed Feb 2006
Status:  Remission?!?!?
Asacol 12 per day,  Azathioprine 100mg, Aciphex, Forvia, and Pro-Bio
Remicade: 1st infusion 06/17/08:  Next infusion: 10/07/08
Last Prednisone dose:  7/15/08
 
Co-Moderator UC forum:  Keep HealingWell running smoothly:  www.healingwell.com/donate


Supa
Veteran Member


Date Joined Jul 2008
Total Posts : 748
   Posted 9/26/2008 8:07 PM (GMT -6)   
Thank you all for the support and advice! And yes, definitely the stress level has been higher than normal around here. It is breaking my heart to see tears everytime we go to preschool, and I am paying for this!!

But back to the pred-my highest dose was 40mg and I started that at the beginning of April. I started tapering off of it after being on the highest dose for about 9 weeks. They had me taper 5mg/week until I got to 20mg, then 2.5mg/week from that point on, so it took a few months to taper off completely. There are still plenty of other things I am still dealing with from the pred, so I know patience is key on this, but I hate the way I am feeling. The physical side effects don't seem to bother me as much as the mental.

I will definitely let my doctors know what is going on and see what they have to say.
Laura
 
33 years old, stay at home mom of 2 girls, ages 3 and 22 months
 
Diagnosed in 2007
Currently on:
Prednisone -DONE!!!!  Last dose was 8/27-still having joint pain and also experiencing lots of fatigue and some edema-being told to just hang in there!
Asacol 6pills/day
Biweekly injections for Humira clinical trial-going well so far!!

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 17, 2018 4:33 PM (GMT -6)
There are a total of 2,972,593 posts in 325,997 threads.
View Active Threads


Who's Online
This forum has 160830 registered members. Please welcome our newest member, dylan61.
350 Guest(s), 9 Registered Member(s) are currently online.  Details
borrelioburgdorferii, Melissa D., Kent M., isitlyme, Aaronh819, OriolCarol, brucen36, fiddlecanoe, Lvg123